Journal of Mathematics and Statistics

Exterior Differential Systems for Higher Order Partial Differential Equations

Paul Bracken

DOI : 10.3844/jmssp.2010.52.55

Journal of Mathematics and Statistics

Volume 6, Issue 1

Pages 52-55

Abstract

The theory of exterior differential systems is applied to study integrability of a set of related partial differential equations expressed in the terms of differential forms using Cartan's method. The Camassa-Holm equation and the Degasperis-Procesi equations are special cases that are described by these exterior differential systems. Some conservation laws are obtained in the cases of the more relevant equations. A closed differential ideal is constructed for each case studied.

Copyright

© 2010 Paul Bracken. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.